×

zbMATH — the first resource for mathematics

Differential properties of the operator of best approximation by rational fractions. (English. Russian original) Zbl 0708.41016
Math. Notes 45, No. 1-2, 115-122 (1989); translation from Mat. Zametki 45, No. 2, 40-50 (1989).
S. N. Bernstein proved, under some conditions, the analytic dependence on t of the coefficients of the polynomial of best uniform approximation of the sum \(f+t\phi\), \(0\leq t\leq 1\), where f and \(\phi\) are given analytic functions on a given interval [a,b]. The author analyzes the multiple differentiability in the direction of the operator \(\pi\) of best uniform approximation by rational functions with a positive weight \(u\in C[a,b].\)
The operator \(\pi\) is said to be k-times differentiable on an element \(f\in C[a,b]\) in the direction \(\phi\in C[a,b]\) if there are functions \(D^+_ 1,...,D^+_ k\in C[a,b]\) such that \[ \pi (f+t\phi)=\pi (f)+\sum^{k}_{i=1}t^ iD^+_ i(f,\phi)+o(t^ k)\text{ for } t\to 0. \] Similarly, the k-times differentiability to the left and k-times differentiability is defined. Let \(B_{n,0}=C[a,b]\) and \(B_{n,m}\), \(m>0\) \(n\geq 0\), be the set of all functions continuous on [a,b] for which \(\pi (f)=u\cdot p/q\), where p and q are mutually prime polynomials, \(p\neq 0\), \(q>0\), \(\| q\| =1\) and deg p\(=n\) or deg q\(=m\). An example of the author’s results reads as follows: Let \(k\geq 2\) and let f be any function having k continuous derivatives. Let \(f\in B_{m,n}\) an let \((f(x)-\pi (f,x))''\neq 0\) in every point \(x\in [a,b]\) for which the norm of f-\(\pi\) (f) is attained. Then, the operator \(\pi\) is k-times differentiable on the element f in any k-times continuously differentiable direction \(\phi\) to the right.
Reviewer: J.Fuka
MSC:
41A20 Approximation by rational functions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] P. L. Chebyshev, Theory of Mechanisms Known under the Name of Parallelograms [in Russian], GTII, Moscow-Leningrad (1949).
[2] S. N. Bernshtein, ?The best approximation of continuous functions by means of polynomials of given degree? (1912) in: Collected Works [in Russian], Vol. 1, Izd. Akad. Nauk SSSR, Moscow (1952), pp. 11-104.
[3] S. N. Bernshtein, Extremal Properties of Polynomials [in Russian], Part 1, GTTI, Moscow-Leningrad (1937).
[4] N. I. Akhiezer, Lectures on Approximation Theory [in Russian], Nauka, Moscow (1965).
[5] A. V. Kolushov, ?Differential properties of the operator of best approximation of continuous functions by rational fractions,? Mat. Zametki,41, No. 5, 654-671 (1987). · Zbl 0655.41023
[6] H. Werner, ?On the rational Tschebyscheff-operator,? Math. Z.,86, No. 4, 317-326 (1964). · Zbl 0206.07504 · doi:10.1007/BF01110406
[7] A. Kroo, ?Differential properties of the operators of best approximation,? Acta Math. Acad. Sci. Hung.,30, Nos. 3-4, 319-331 (1977). · Zbl 0398.41020 · doi:10.1007/BF01896197
[8] A. V. Kolushov, ?Differentiability of the operator of best approximation,? Mat. Zametki,29, No. 4, 577-596 (1981). · Zbl 0473.41020
[9] A. V. Kolushov, ?Differentiability of the operator of best approximation by rational fractions,? Dokl. Akad. Nauk SSSR,264, No. 5, 1060-1062 (1982). · Zbl 0517.41030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.